MAUDE Adverse Event Report: BECKMAN COULTER TOTAL BILIRUBIN AU REAGENT; DIAZO COLORIMETRY, BILIRUBIN

BECKMAN COULTER TOTAL BILIRUBIN AU REAGENT; DIAZO COLORIMETRY, BILIRUBIN
Model Number TOTAL BILIRUBIN
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer used a new cartridge of the same lot of total bilirubin (tbil) reagent to resolve the issue.
 
Event or Problem Description
The customer reported obtaining erroneously low patient results for total bilirubin (tbil) involving the au680 clinical chemistry analyzer.The low results were not reported outside the laboratory.Quality control was within the laboratory's established ranges prior to the generation of the low results.There was no change to patient treatment in association with this event.
 
Additional Manufacturer Narrative
Upon further investigation, the customer continued to run patient samples after the calibration failed.This is considered a use error.

Brand Name
TOTAL BILIRUBIN AU REAGENT
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
BECKMAN COULTER
250 s. kraemer blvd.
brea CA 92821 8000
MDR Report Key7491944
Report Number9680746-2018-00002
Device Sequence Number10803155
Product Code CIG
UDI-Device Identifier15099590010119
UDI-Public(01)15099590010119(17)180901(11)170901(10)2529
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K924964
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/01/2018
Device Model NumberTOTAL BILIRUBIN
Device Catalogue NumberOSR6112
Device Lot Number2529
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer06/08/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1